Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 12, 2018, 7:21 PM CDT for Marshall County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 12, 2018, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Marshall County, MS
The radar
The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS84 KMEG 130021 SPSMEG Special Weather Statement National Weather Service Memphis TN 721 PM CDT TUE JUN 12 2018 MSZ002-130045- Marshall MS- 721 PM CDT TUE JUN 12 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT FOR... Central Marshall County in northwestern Mississippi... At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Marianna, or 9 miles west of Holly Springs, moving east at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Marshall County should monitor this storm closely. LAT...LON 3469 8968 3483 8965 3487 8938 3468 8943 TIME...MOT...LOC 0021Z 250DEG 29KT 3477 8961 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 12, 6:28 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 628 PM CDT Tue Jun 12 2018 .UPDATE... See 00z aviation discussion below. && .PREV DISCUSSION... /issued 303 PM CDT Tue Jun 12 2018/ DISCUSSION... Typical early/midsummer pattern will prevail through the next seven days. A 500mb height ridge center will shift east from NM to TX by Thursday, and to the Ohio River valley by Sunday. Midsouth rain chances will gradually decrease, if not diminish altogether, by Thursday. This pattern will continue through Monday. With 700mb temps near 10C, the atmosphere will remain capped to deep moist convection, except during the heat of day. Where isolated storms manage to form, a few may persist into the early evening. GFS continues to exhibit a nocturnal wet bias under the upper ridge, and expect the nighttime hours to predominately dry. Late week afternoon heat indices will approach 105 degrees over northeast AR, where higher dewpoints pool over the delta. Heat advisories may be needed as we approach late week. Looking out beyond the extended into the middle part of next week... GFS and ECMWF depict a retrograding cut-off upper low over the Great Basin and northwest flow aloft from the northern plains into the Carolinas. Such a pattern would likely bring a cold front (i.e., near-normal temperatures) and increased rain chances to the Midsouth. PWB && .AVIATION... /00z TAFs/ A line of thunderstorms will move south across the region this evening with isolated thunderstorms developing ahead of the line. Very heavy rainfall and localized strong winds will accompany these storms. Expect this convection to weaken around sunset but additional activity is possible overnight. Outflow from this evening's storms may stabilize the area into Wednesday morning, but diurnal showers and thunderstorms are anticipated again tomorrow afternoon. Winds will be relatively light with VFR conditions outside of convection. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 350 PM CDT Tue Jun 12 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-132300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 350 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Marginal Risk for severe storms exists late this afternoon and early evening. Damaging wind and possible large hail will be the main threats from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few storms could become strong to severe on Wednesday. Damaging wind and possible large hail will be the main threats from these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jun 12, 6:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
617 PM CDT TUE JUN 12 2018
MSZ001-TNZ088-122345-
DeSoto MS-Shelby TN-
617 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Northeastern DeSoto County in northwestern Mississippi...
Southeastern Shelby County in southwestern Tennessee...
At 617 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Whitehaven, or near
Southaven, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern DeSoto and southeastern Shelby Counties should
monitor this storm closely.
LAT...LON 3522 8981 3507 8964 3500 8964 3499 8972
3493 8972 3480 8994 3499 9012
TIME...MOT...LOC 2317Z 229DEG 17KT 3502 8999Local storm report, Jun 12, 6:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/12/2018 GREENE AR BROADCAST MEDIA
MULTIPLE TREES DOWN IN PARAGOULD.
&&
MJLocal storm report, Jun 12, 6:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 SE JONESBORO 35.81N 90.67W
06/12/2018 CRAIGHEAD AR PUBLIC
A COUPLE OF POWERPOLES SNAPPED AT THE INTERSECTION OF
HIGHLAND AND CARAWAY ROADS.
&&
AJCSpecial weather statement, Jun 12, 6:31 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
631 PM CDT TUE JUN 12 2018
ARZ028-TNZ019-048-130000-
Mississippi AR-Lauderdale TN-Dyer TN-
631 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
North central Lauderdale County in southwestern Tennessee...
Southwestern Dyer County in northwestern Tennessee...
At 631 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Gosnell, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi...north central Lauderdale and
southwestern Dyer Counties should monitor this storm closely.
LAT...LON 3598 8962 3579 8966 3586 9005 3600 9000
3600 8982
TIME...MOT...LOC 2331Z 288DEG 30KT 3596 8997Local storm report, Jun 12, 6:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 NNW HORN LAKE 34.98N 90.05W
06/12/2018 M0.88 INCH DESOTO MS SOCIAL MEDIA
DIME TO NICKEL SIZE HAIL REPORTED ALONG STATE LINE ROAD
BETWEEN HORN LAKE ROAD AND TULANE ROAD.
&&
MJSpecial weather statement, Jun 12, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 721 PM CDT TUE JUN 12 2018 MSZ002-130045- Marshall MS- 721 PM CDT TUE JUN 12 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT FOR... Central Marshall County in northwestern Mississippi... At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Marianna, or 9 miles west of Holly Springs, moving east at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Marshall County should monitor this storm closely. LAT...LON 3469 8968 3483 8965 3487 8938 3468 8943 TIME...MOT...LOC 0021Z 250DEG 29KT 3477 8961
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 30 min |
| Jun 12, 8:29 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| Jun 12, 8:47 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 43 min |
| Jun 13, 9:44 AM CDT | Areal Flood Advisory | MEG | Benton, Decatur | 2 hr |
| Jun 13, 11:00 AM CDT | Special Weather Statement | MEG | Hardin | 45 min |
| Jun 12, 7:28 PM CDT | Special Weather Statement | MEG | Benton | 17 min |
| Jun 12, 7:51 PM CDT | Special Weather Statement | MEG | Benton | 24 min |
| Jun 12, 9:33 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 27 min |
| Jun 12, 9:58 PM CDT | Special Weather Statement | MEG | Benton | 47 min |
| Jun 12, 11:16 PM CDT | Special Weather Statement | MEG | Union | 29 min |
| Jun 12, 11:38 PM CDT | Special Weather Statement | MEG | Prentiss | 37 min |
| Jun 12, 11:48 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah | 3 hr |
| Jun 12, 11:51 PM CDT | Special Weather Statement | MEG | Itawamba, Lee | 39 min |
| Jun 13, 12:56 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 2 hr |
| Jun 13, 8:18 AM CDT | Areal Flood Advisory | MEG | Union | 117 min |
| Jun 13, 9:22 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 38 min |
| Jun 13, 9:25 AM CDT | Areal Flood Advisory | MEG | Yalobusha | 2 hr |
| Jun 13, 9:39 AM CDT | Areal Flood Advisory | MEG | Prentiss | 2 hr |
| Jun 13, 2:46 PM CDT | Special Weather Statement | MEG | Coahoma | 29 min |
| Jun 12, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 23 min |
| Jun 12, 10:38 PM CDT | Areal Flood Advisory | MEG | Mississippi | 112 min |
| Jun 13, 3:14 PM CDT | Special Weather Statement | MEG | Phillips | 31 min |
| Jun 13, 3:45 PM CDT | Special Weather Statement | MEG | Phillips | 30 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.